MedElevator Войти в исследования
← Поиск публикаций

DOI 10.4158/ep.5.3.139

Медицинская библиотека · Endocrine practice : official journal of the American College of Endocrinology and the American Association of Clinical Endocrinologists · 1999

Tumor-grade hyperprolactinemia induced by multiple medications in the setting of renal failure.

Ziambaras K, Dagogo-Jack S

СтатьяПеревод в очереди

Аннотация

OBJECTIVE

To describe a patient with galactorrhea and severe hyperprolactinemia in whom workup revealed a nontumoral mechanism.

METHODS

We present the medical history of a woman with long-standing diabetes in whom bilateral galactorrhea and hyperprolactinemia developed. In addition, the details of her clinical course and management are reviewed.

RESULTS

A 33-year-old woman with diabetes, end-stage renal disease, and gastroparesis was admitted to the hospital because of intractable nausea and vomiting. Several months before admission, she had been noted to have galactorrhea and irregular menses. Routine medications included captopril, verapamil, furosemide, prochlorperazine, metoclopramide, cisapride, and Ortho-Novum. Laboratory evaluation showed normal thyroid function, increased serum prolactin levels (up to 1,197 ng/mL), and normal findings on magnetic resonance imaging of the pituitary. Electrophoresis of the patient's serum on a protein A Sepharose column showed no evidence of macro-prolactinemia. Orally administered medications were discontinued, and the patient was given total parenteral nutrition. These measures resulted in a decrease of 300 ng/mL in serum prolactin levels in 4 days. The prolactin levels eventually normalized after withdrawal of verapamil, prochlorperazine, and metoclopramide.

CONCLUSION

A modest increase in serum prolactin level often can be produced by a variety of medications, but gross hyperprolactinemia of 200 ng/mL or higher usually raises suspicion of an underlying prolactin-secreting tumor. This case report demonstrates that conventional limits for nontumoral hyperprolactinemia can be exceeded by concurrent exposure to multiple lactotropic medications in the setting of renal failure.

Для цитирования: Ziambaras K, Dagogo-Jack S. Tumor-grade hyperprolactinemia induced by multiple medications in the setting of renal failure.. Endocrine practice : official journal of the American College of Endocrinology and the American Association of Clinical Endocrinologists. 1999. DOI: 10.4158/ep.5.3.139.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.